Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 63, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 29, 2011, 4:00 PM EDT for Bertie County, Hertford County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 29, 2011, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Bertie County, NC, Hertford County, NC
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
521 WFUS51 KAKQ 292000 TORAKQ NCC015-091-292030- /O.NEW.KAKQ.TO.W.0063.110829T2000Z-110829T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 400 PM EDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA... SOUTHEASTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA... * UNTIL 430 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR AHOSKIE...AND MOVING EAST AT 15 MPH. * THIS DANGEROUS STORM WILL BE NEAR... HARRELLSVILLE AROUND 420 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE NEWSOME STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3632 7675 3619 7679 3626 7700 3635 7694 TIME...MOT...LOC 2001Z 292DEG 15KT 3628 7691 $$ SCALORA
1 follow-up statement
074 WWUS51 KAKQ 292018 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 418 PM EDT MON AUG 29 2011 NCC015-091-292030- /O.CON.KAKQ.TO.W.0063.000000T0000Z-110829T2030Z/ HERTFORD NC-BERTIE NC- 418 PM EDT MON AUG 29 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BERTIE AND SOUTHEASTERN HERTFORD COUNTIES UNTIL 430 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR TRAP...OR NEAR POWELLSVILLE...MOVING EAST AT 15 MPH. THIS DANGEROUS STORM WILL BE NEAR... HARRELLSVILLE AROUND 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3632 7675 3619 7679 3625 7694 3634 7689 TIME...MOT...LOC 2018Z 292DEG 13KT 3626 7686 $$ SCALORA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:46 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 29, 3:46 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 346 PM EDT MON AUG 29 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL COMBINE WITH A SHORTWAVE FEATURE TO TRIGGER SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. HIGH PRESSURE THEN SETTLES ACROSS THE MID ATLANTIC REGION FROM THE NORTH THROUGH MID WEEK...BRINGING COOLER AND DRIER AIR TO THE AREA. THE HIGH BECOMES CENTERED ALONG THE NORTHERN NEW ENGLAND COAST BY FRIDAY...MAINTAINING SEASONABLE TEMPERATURES GOING INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A WEAK AREA OF LOW PRESSURE...WHICH IS CAUGHT BTWN A SFC HIGH OVER THE UPPER MISSISSIPPI VALLEY AND A WEAKER SFC HIGH OVER THE FL PANHANDLE...HAS TRIGGERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AS A SHORTWAVE ROTATES THROUGH THE MID ATLANTIC REGION. AS THE SHORTWAVE ROTATES OVER THE AREA...THE BEST CONVECTIVE POTENTIAL LIES WHERE THE BEST JET DYNAMICS ARE LOCATED AND ALSO WHERE DARKENING/SUBSIDENCE HAS BEEN OBSERVED ON WATER VAPOR IMAGERY. ATMOSPHERIC PROFILES SHOW SIGNS OF VEERING IN LOW LEVELS FROM NE TO SW...BECOMING UNIDIRECTIONAL IN MID AND UPPER LEVELS. THIS WOULD SUGGEST THAT LINE SEGMENTS SHOULD FORM ONCE CONVECTION DEVELOPS AND THAT GUSTY WINDS GENERALLY UP TO 40 MPH ARE POSSIBLE. LATEST RADAR ECHOES CONFIRM THAT THIS IS HAPPENING. PROFILES ALSO SUGGEST THAT PWATS WILL INCREASE TOWARD 1.50 INCHES AND THAT STORM MOTION WILL BE ON THE SLOW SIDE...LEADING TO PERIODS OF HEAVY RAIN. ACROSS AREAS MOST AFFECTED BY HURRICANE IRENE...THIS COULD FURTHER EXACERBATE THE RISK OF MORE TREES COMING DOWN AND INCREASE FLOOD POTENTIAL...INCLUDING RIVERS CURRENTLY IN FLOOD WARNINGS (PLEASE SEE FLSAKQ FOR FURTHER DETAILS). WILL CONTINUE TO MONITOR HYDROLOGIC CONCERNS. CONVECTIVE ACTIVITY IS EXPECTED TO MOVE SOUTHEAST AND PEAK THIS EVENING...BECOMING SHOWERY LATE TONIGHT AND MOVING INTO FAR SOUTHEASTERN VA AND NORTHEAST NC BY SUNRISE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... EXPECT A FEW LINGERING SHOWERS OVER FAR SOUTHEASTERN VA AND NORTHEAST NC TUESDAY MORNING...AS THE TRAILING MID LEVEL TROUGH MAKES ITS FINAL PUSH INTO THE ATLANTIC. REINFORCEMENT OF DRIER AIR WITHIN THE LOW LEVELS OCCURS BEHIND THE TROUGH TUESDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE DOMINATES THE WEATHER PATTERN. A RETURN TO NW FLOW ALOFT WILL PULL A SHORTWAVE FEATURE INTO THE MID ATLANTIC REGION BY LATE THURSDAY...POSSIBLY BRINGING PRECIPITATION BACK TO THE FORECAST TOWARD THE END OF THE WEEK. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRS OVER THE AREA THROUGH THE WEEKEND WITH LEE TROF PROGGED TO DVLP. RESULT WILL BE A SLGHT CHC POPS ACROSS WRN PIEDMONT FRI AND SAT WITH LOW CHC POPS ON SUNDAY AS MSTR INCRS OUT AHEAD OF APPRCHG BNDRY. GFS IS QUICKER THAN ECMWF WITH NXT FRNTL BNDRY ERLY NXT WEEK. WILL CARRY CHC POPS SUN NIGHT & MON FOR NOW. HIGHS FRI ARND 80. 80-85 SAT & MON. L-M80S SUN. LOWS GNRLY IN THE 60S XCPT ARND 70 SERN CSTL AREAS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A BAND OF TSTMS WILL PASS W TO E ACROSS THE SOUTHERN PORTIONS OF THE FA. AT KPHF AND KORF...EXPECT HEAVY RAIN...LIGHTNING...REDUCED VIS AND WINDS GUSTING TO 30 KT AS THE STORMS PASS. WITH THE GROUND STILL SATURATED FROM RAINFALL FROM IRENE...FOG WILL BE POSSIBLE OVERNIGHT THROUGH OUT THE FA. EXPECT VFR CONDITIONS TO PREVAIL DURING THE DAY TUE. WITH HIGH PRESSURE OVERHEAD...VFR CONDITIONS WILL PREVAIL THROUGH THU...WITH THE CHANCE FOR FOG IN THE EARLY MORNING HOURS. && .MARINE... WEAK LOW PRS JUST OFF THE VA COAST HAS RESULTED IN MINIMAL SCA NE WNDS ACROSS MOUTH OF BAY THIS AFTN WITH WNDS JUST BLO SCA LVLS ACROSS ADJACENT CSTL WTRS E OF VA BEACH. WILL CONT THE SCA FOR MOUTH OF BAY THRU 7 PM WITH THE EXPECTATION THAT THE NE WNDS DMNSH BLO SCA LVLS ARND SUNSET. OTW...HIGH PRS TO THE N RESULTS IN A CONTD NE FLOW. SPEEDS XPCTD TO REMAIN AOB 15 KTS WITH SEAS 2-4 FT THRU THE END OF THE WEEK. && .HYDROLOGY... ON THE GAGED RIVERS...HEAVIEST RAIN SATURDAY/SAT NIGHT HAVE IMPACTED THE BLACKWATER...CASHIE AND EASTERN END OF THE NOTTOWAY RIVERS. FOR THE OTHER RIVERS IN WESTERN PORTIONS OF THE FORECAST AREA...INCLUDING THE JAMES...APPOMATTOX...RIVANNA AND WESTERN PORTIONS OF THE NOTTOWAY WILL SEE SOME RISES...BUT NOT ENOUGH TO REACH FLOOD STAGE. MODERATE FLOODING IS FORECAST FOR THE CASHIE RIVER NEAR WINDSOR AND FOR THE BLACKWATER RIVER NEAR FRANKLIN. SEE FLSAKQ FOR FURTHER DETAILS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ634. && SYNOPSIS...BKH/BMD NEAR TERM...BMD SHORT TERM...BMD LONG TERM...MPR AVIATION...DAP MARINE...MPR HYDROLOGY...AKQ
Hazardous weather outlook, Aug 29, 3:40 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 340 PM EDT MON AUG 29 2011 MDZ021>025-VAZ048-049-060>094-099-100-301945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 340 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ095>098-301945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 340 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE. SOME STORMS MAY BE SEVERE WITH LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-654-656-658-301945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 340 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-301945- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 340 PM EDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-301945- CURRITUCK SOUND- 340 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE. SOME STORMS MAY BE SEVERE WITH LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 29, 2:01 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 201 PM EDT MON AUG 29 2011 VAZ088-089-092-291830- SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 201 PM EDT MON AUG 29 2011 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEWVILLE TO YALE...OR FROM NEWVILLE TO 7 MILES EAST OF JARRATT...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HOMEVILLE AROUND 205 PM EDT... WAVERLY AROUND 210 PM EDT... LITTLETON AROUND 220 PM EDT... EXPECT WIND GUSTS AROUND 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. LAT...LON 3703 7688 3665 7717 3679 7743 3707 7720 44
Special weather statement, Aug 29, 2:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT MON AUG 29 2011 VAZ088-089-092-093-291900- ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 228 PM EDT MON AUG 29 2011 ...STRONG THUNDERSTORM MOVING THROUGH SUSSEX COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERLIN...OR ABOUT 6 MILES SOUTHWEST OF IVOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR IVOR AT 240 PM EDT...ZUNI AT 255 PM EDT...WHITLEY AT 300 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3697 7660 3668 7687 3673 7733 3698 7707 SCALORA
Special weather statement, Aug 29, 2:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON AUG 29 2011
VAZ073-084>086-089>091-093-094-291945-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN
VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA-
252 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS APPROACHING THE MIDDLE PENINSULA...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BELROI TO SURRY...OR FROM GLOUCESTER
COURTHOUSE TO SURRY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
PINERO AROUND 300 PM EDT...
WATER COUNTRY U.S.A. AROUND 305 PM EDT...
HARCUM AROUND 310 PM EDT...
DUTTON AROUND 315 PM EDT...
YORKTOWN NAVAL WEAPONS STATION AROUND 320 PM EDT...
DIXIE AROUND 325 PM EDT...
LAT...LON 3731 7628 3737 7636 3735 7637 3736 7641
3729 7637 3728 7634 3726 7636 3726 7638
3717 7638 3718 7635 3714 7630 3710 7630
3707 7688 3754 7660 3755 7630 3749 7626
EXPECT WIND GUSST TO 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS.
44Special weather statement, Aug 29, 3:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT MON AUG 29 2011
NCZ014-292000-
GATES NC-
328 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORM MOVING INTO GATES COUNTY...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EURE...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EURE AT 335 PM EDT...RODUCO AT 345 PM
EDT...GATES AT 350 PM EDT...GATESVILLE...AND...BUCKLAND AT 355 PM
EDT...EASONS CROSSROADS AT 400 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3636 7681 3640 7693 3641 7695 3647 7695
3651 7690 3654 7692 3655 7691 3655 7665
3634 7665
SCALORASpecial weather statement, Aug 29, 3:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT MON AUG 29 2011
NCZ013-292000-
HERTFORD NC-
337 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORM MOVING THROUGH HERTFORD COUNTY...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTON...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WINTON...AND...BRANTLEYS GROVE AT 345 PM
EDT...TUNIS...AND...COFIELD AT 355 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3631 7709 3648 7702 3647 7695 3641 7695
3640 7693 3637 7684 3636 7683 3626 7685
SCALORASpecial weather statement, Aug 29, 3:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT MON AUG 29 2011
NCZ012-013-030-VAZ092-096-292045-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-
346 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA AND
NORTHEASTERN NORTH CAROLINA...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING STRONG THUNDERSTORMS...ORIENTED FROM COMO TO 6
MILES SOUTHWEST OF CONWAY...OR FROM 8 MILES NORTH OF MURFREESBORO TO
9 MILES NORTH OF RICH SQUARE...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...RICH SQUARE AROUND 355 PM EDT...
WOODLAND AROUND 405 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3630 7744 3632 7745 3632 7746 3637 7753
3660 7717 3660 7690 3625 7713 3621 7731
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:28 PM EDT | Special Weather Statement | AKQ | Gates | 32 min |
| Aug 29, 3:37 PM EDT | Special Weather Statement | AKQ | Hertford | 23 min |
| Aug 29, 3:46 PM EDT | Special Weather Statement | AKQ | Northampton | 59 min |
| Aug 29, 3:55 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 50 min |
| Aug 29, 4:29 PM EDT | Tornado Warning | AKQ | Bertie, Chowan, Gates, Hertford | 31 min |
| Aug 29, 4:49 PM EDT | Tornado Warning | AKQ | Bertie, Chowan | 26 min |
| Aug 29, 5:05 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie | 25 min |
| Aug 29, 5:22 PM EDT | Special Weather Statement | AKQ | Chowan | 23 min |
| Aug 29, 5:43 PM EDT | Special Weather Statement | AKQ | Bertie | 32 min |
Nearby
Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.